Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 10, 1996, 11:27 AM CDT for Moultrie County, Shelby County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 1996, 11:27 AM CDT (16:27 UTC)
- Expired
- May 10, 1996, 2:39 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Moultrie County, IL, Shelby County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 101628 FFWSPI ILC139-173-102030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT FRI MAY 10 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...MOULTRIE COUNTY IN CENTRAL ILLINOIS ...SHELBY COUNTY DOPPLER RADAR AT 1125 AM CDT INDICATED THAT 2-4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF SHELBY AND MOULTRIE COUNTIES THIS MORNING. SOME FLOODING HAS BEEN REPORTED ACROSS THE AREA. MORE THUNDERSTORMS DEVELOPING BETWEEN SPRINGFIELD AND ST. LOUIS WILL MOVE ACROSS SHELBY AND MOULTRIE COUNTIES THROUGH EARLY AFTERNOON...PRODUCING MORE HEAVY RAINS. WITH THE ALREADY SATURATED GROUND IN THE AREA...ADDITIONAL FLOODING IS LIKELY. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. $$ GEELHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 10, 9:30 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 10, 9:30 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 945 AM CDT FRI MAY 10 1996 PROFILER DATA SHOWS WIND FLOW HAD BCM LESS FAVORABLE FOR SVR OVR CNTRL IL...AS SFC WNDS HV VEERED SOME. SFC AND 850MB DATA SHOWED VRY DEEP MSTR AHD OF FNT. ALOFT...300MB JET WELL NORTH OF AREA...PARALLEL TO FNT. 88D SHOWS STORMS CONTINUE TO DVLP IN CNTRL IL...IN TRAINING ECHO PATTERNS. FLASH FLOODING REMAINS A HUGH THREAT...SO NO PROBLEM WITH CONTINUING THE CURRENT WATCH AREA. EXPECT FNT TO SLIDE SLOWER TO THE EAST TDY...MUCH AS PROGS INDC. HVY RN LOOKS TO BE THE BIGGEST THREAT...HOWEVER SOME ISOLATED SVR STILL RMNS PSBL ONCE WE GET SOME HEATING. THAT AREA WILL BE OVER THE CNTRL AND SRN PORTIONS OF AREA. PIA 71/48 96 SPI 75/50 96 DEC 75/50 97 CMI 76/50 87 SERN IL 79/55 68 GOETSCH
In the hours before
Special weather statement, May 10, 6:02 AM CDT, 5 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 600 AM CDT FRI MAY 10 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: KNOX...STARK...MARSHALL...FULTON...PEORIA...WOODFORD...TAZEWELL... MCLEAN...SCHUYLER...MASON...CASS...MENARD...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...CHRISTIAN...SHELBY...PIATT... MOULTRIE...CHAMPAIGN...VERMILION...DOUGLAS...COLES...EDGAR... CUMBERLAND...CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY... RICHLAND...LAWRENCE SYNOPSIS: A COLD FRONT LOCATED ACROSS SOUTHEASTERN IOWA AND INTO NORTHWESTERN MISSOURI WILL MOVE INTO ILLINOIS TODAY. THE COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF IT LATE THIS MORNING AND INTO THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK...TO THE SOUTH AND EAST OF A ST LOUIS TO DANVILLE LINE...THAT THESE STORMS MAY PRODUCE SEVERE WEATHER THIS AFTERNOON AND TONIGHT...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BYRD
Special weather statement, May 10, 11:13 AM CDT, 14 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-102215- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT FRI MAY 10 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: CASS...CHAMPAIGN...CHRISTIAN...CLARK...CLAY...COLES...CRAWFORD... CUMBERLAND...DE WITT...DOUGLAS...EDGAR...EFFINGHAM...FULTON... JASPER...KNOX...LAWRENCE...LOGAN...MACON...MARSHALL...MASON... MC LEAN...MENARD...MORGAN...MOULTRIE...PEORIA...PIATT...RICHLAND... SANGAMON...SCHUYLER...SCOTT...SHELBY...STARK...TAZEWELL... VERMILION...WOODFORD. SYNOPSIS: A COLD FRONT MOVING INTO NORTHWEST ILLINOIS LATE THIS MORNING WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE...ESPECIALLY SOUTH OF A LINE FROM BURLINGTON IOWA TO PEORIA TO WATSEKA ILLINOIS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:45 PM CDT | Tornado Warning | ILX | Knox | 45 min |
| May 9, 9:23 PM CDT | Tornado Warning | ILX | Knox | 52 min |
| May 9, 9:52 PM CDT | Tornado Warning | ILX | Peoria, Stark | 53 min |
| May 10, 2:46 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 44 min |
| May 10, 4:38 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 32 min |
| May 10, 7:30 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 30 min |
| May 10, 7:47 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 43 min |
| May 10, 12:15 PM CDT | Flash Flood Warning | ILX | Douglas, Vermilion | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.